Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 10:37 PM EDT for Fayette County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 10:37 PM EDT (02:37 UTC)
- Expired
- Aug 6, 2022, 11:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Fayette County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WWUS82 KFFC 070237
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sat Aug 6 2022
GAZ053-054-056-070300-
Fayette GA-Coweta GA-Spalding GA-
1037 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of west central
Spalding, southeastern Fayette and east central Coweta Counties
through 1100 PM EDT...
At 1035 PM EDT, a strong thunderstorm was over Brooks, or 11 miles
south of Fayetteville. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Peachtree City, Senoia, Brooks, Vaughn, Starrs Mill and Digbey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3338 8449 3328 8436 3321 8450 3322 8451
3322 8452 3330 8462
TIME...MOT...LOC 0235Z 255DEG 3KT 3329 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:35 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 8:35 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 835 PM EDT Sat Aug 6 2022 ...Evening Update with 00Z Aviation Discussion... .UPDATE... Scattered to numerous thunderstorms still ongoing tonight with several outflows from complexes criss-crossed across the forecast area. Slight tweeks to the forecast were made to account for upcoming trends, with some uncertainty that will only be resolved once storms become less active and the atmosphere becomes more steady-state. What we do know is dewpoints will cap low temperatures overnight to around 70 once again, with possible patchy fog development by morning. With an upper-level cutoff low slinking down into the Gulf states tonight, more widespread coverage of storms will be expected once again tomorrow. Thiem .PREV DISCUSSION... /Issued 333 PM EDT Sat Aug 6 2022/ SHORT TERM /Rest of today through Sunday Night/... Earlier stratus deck across the central portion of the CWA that has now mixed out looks to have delayed some daytime heating/destabilization for convective triggering, though some increased baroclinity near the edges may have aided earlier development. Still thinking keeping chance pops going area-wide through this afternoon into evening is good given the decent SBCAPE and higher PWATs advecting in from the SE. Could still have some stronger updrafts aided by outflow interaction as well. Otherwise not much change in the airmass/setup for tonight and Sunday as we stay west of the Bermuda ridge and continued enhanced moisture advection from the SE, so we could have a rinse and repeat situation with again some morning low level stratus and again mainly diurnally driven showers/storms peaking coverage in the afternoon to evening. Progged CAPE near 2500 J/kg and remaining high PWATs will keep the chance for some strong convection and cannot rule out one or two severe storms with similar main threats of strong to damaging winds, frequent lightning and locally heavy rainfall. Max temps Sunday look to be slightly below climo norms given the moist environment and most areas look to reach the upper 80s to low 90s. Baker LONG TERM /Monday through Saturday/... No significant changes were made to the long term forecast. Each day through the period will bring chance to likely PoPs (40% to 70% or scattered to numerous in coverage) virtually area-wide as the synoptic pattern and persistent conveyor belt of tropical moisture continue to support of diurnally-driven convection. A few strong to severe storms will be possible each day amid the warm, moist, unstable atmosphere with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and areas that have greater top-soil moisture from previous rainfall. The ECMWF and GFS ensembles depict a transition away from weak upper- level flow Thursday into Friday as ridging amplifies across the western CONUS while troughing sets up across the eastern CONUS. This synoptic setup is suggestive of FROPA across at least a portion of the CWA toward the end of the long term period, which is reflected in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian all suggest that the front will stall generally across central Georgia on Friday, which is where PoPs should be highest. Rainfall totals through the period are forecast to remain around 0.75" or less across much of the CWA (though locally higher rainfall totals are possible). Forecast rainfall totals are around 1.00" to 1.25" across the higher terrain of north Georgia where orographic uplift could enhance rainfall. A slightly drier, milder airmass behind the front will drop highs and lows by a few degrees or so Thursday into Friday -- generally from near-normal to a few degrees below normal. Martin && .AVIATION... 00Z Update... SCT/NUM TSRA remains across the forecast area, with strong outflows criss-crossed across the area. Gradual reductions in coverage is expected over the next 3-6 hours, while winds return to ESE afterwards between 3-7 kts. Morning CIG/VSBY restrictions possible where rains fell today, but exact placement and categories are uncertain. SCT/BKN skies starting at 2500ft by 14-15Z again tomorrow, increasing to VFR levels between 15-18Z once again, with SCT TSRA typical in summer time conditions. Dominant winds will be ESE around 5-10kts again outside of TSRA outflows. //ATL Confidence...00Z Update... Low on morning CIG/VSBY restrictions. Medium on TSRA dispersion tonight. Medium to high on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 88 / 40 50 40 70 Atlanta 72 89 72 89 / 30 60 50 70 Blairsville 66 82 66 83 / 40 70 60 70 Cartersville 71 89 71 88 / 20 60 50 70 Columbus 73 90 73 92 / 40 60 40 70 Gainesville 71 86 71 86 / 40 60 50 70 Macon 72 91 72 92 / 50 50 30 60 Rome 72 92 72 91 / 20 60 50 70 Peachtree City 71 89 71 89 / 30 60 50 70 Vidalia 72 91 72 93 / 30 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Martin AVIATION...Thiem
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1208 PM EDT Sat Aug 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1208 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening time frame across north and central Georgia. Some storms could become strong and an isolated severe storm cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 9:32 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Sat Aug 6 2022
GAZ033-034-044-045-070215-
North Fulton GA-DeKalb GA-Gwinnett GA-South Fulton GA-
932 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of DeKalb, southwestern
Gwinnett and central Fulton Counties through 1015 PM EDT...
At 932 PM EDT, a strong thunderstorm was over East Lake, or over
Decatur, moving southwest at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Dunwoody, East Point, Snellville,
College Park, Lilburn, Chamblee, Doraville, Clarkston, Hapeville,
Stone Mountain, Avondale Estates, Lithonia, Pine Lake, North Decatur,
North Atlanta, Midtown and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3381 8450 3383 8447 3383 8446 3385 8446
3398 8435 3382 8399 3364 8419 3365 8444
3377 8453
TIME...MOT...LOC 0132Z 034DEG 14KT 3374 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 9:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
935 PM EDT Sat Aug 6 2022
GAZ047-049-070200-
Morgan GA-Walton GA-
935 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of western Morgan and
southeastern Walton Counties through 1000 PM EDT...
At 935 PM EDT, a strong thunderstorm was over Hard Labor Creek State
Park, or 7 miles northwest of Madison, moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Madison, Social Circle, Rutledge, Bostwick, Herndonville, Ebenezer
and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3355 8340 3351 8366 3375 8372 3379 8351
TIME...MOT...LOC 0135Z 348DEG 11KT 3365 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 6, 9:39 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT SAT AUG 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BUENA VISTA 32.32N 84.52W
08/06/2022 MARION GA EMERGENCY MNGR
TREE AND POWERLINE DOWN IN BUENA VISTA.
&&
EVENT NUMBER FFC2200858
TLVSpecial weather statement, Aug 6, 9:39 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Aug 6 2022
GAZ056-068-070-070215-
Lamar GA-Spalding GA-Pike GA-
939 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southern Spalding,
Pike and northwestern Lamar Counties through 1015 PM EDT...
At 939 PM EDT, a strong thunderstorm was near Rover, or near Zebulon,
moving west at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, East Griffin, Hilltop, Lifsey Springs, Hollonville,
Rover, Liberty Hill and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3326 8446 3326 8413 3306 8413 3302 8451
TIME...MOT...LOC 0139Z 082DEG 19KT 3316 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 10:15 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1015 PM EDT Sat Aug 6 2022
GAZ056-068-070-070245-
Lamar GA-Spalding GA-Pike GA-
1015 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southwestern
Spalding, northeastern Pike and northwestern Lamar Counties through
1045 PM EDT...
At 1014 PM EDT, a strong thunderstorm was over Williamson, or near
Zebulon. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Griffin, Zebulon, Williamson, East Griffin, Zetella and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3328 8436 3324 8424 3315 8421 3304 8428
3321 8450 3322 8449
TIME...MOT...LOC 0214Z 045DEG 2KT 3317 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 10:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sat Aug 6 2022
GAZ053-054-056-070300-
Fayette GA-Coweta GA-Spalding GA-
1037 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of west central
Spalding, southeastern Fayette and east central Coweta Counties
through 1100 PM EDT...
At 1035 PM EDT, a strong thunderstorm was over Brooks, or 11 miles
south of Fayetteville. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Peachtree City, Senoia, Brooks, Vaughn, Starrs Mill and Digbey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3338 8449 3328 8436 3321 8450 3322 8451
3322 8452 3330 8462
TIME...MOT...LOC 0235Z 255DEG 3KT 3329 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:10 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 8:17 PM EDT | Special Weather Statement | FFC | Monroe | 28 min |
| Aug 6, 8:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 6, 8:32 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Aug 6, 8:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 39 min |
| Aug 6, 9:32 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 43 min |
| Aug 6, 9:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 6, 9:39 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 6, 10:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Aug 6, 10:51 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Henry | 3 hr |
| Aug 6, 11:04 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Aug 6, 11:44 PM EDT | Flash Flood Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 3 hr |
| Aug 7, 4:40 PM EDT | Special Weather Statement | FFC | Jeff Davis | 35 min |
| Aug 7, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 29 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Aug 7, 7:21 PM EDT | Special Weather Statement | FFC | Bibb | 39 min |
| Aug 7, 7:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Aug 7, 7:25 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Aug 7, 7:53 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.